Couldn't find what you looking for?

TRY OUR SEARCH!


Hi. I have just started taking Lamictal. I was diagnosed with bipolar disorder. I would like to hear more about Lamictal. What if I miss a dose? What if I overdose? Can I drink alcohol with Lamictal?

Loading...


Hi. I take Lamictal too. If you miss your dose, you have to take the dose as soon as you remember. If you remember it too late, when it`s already time for your next dose, you should skip the dose you missed. Never take a double dose of Lamictal. I took an overdose a month ago and I was feeling very dizzy. My seizures have increased and I passed out. If you take an overdose better seek emergency medical help. Symptoms of a Lamictal overdose are dizziness, drowsiness, headaches, increased seizures and unconsciousness. Of course you can`t drink alcohol. You should avoid alcohol when you are taking any kind of a med.
Reply

Loading...

You can drink alcohol if you take lamictal for bipolar. Depending if the Lamictal makes you tired already, you may become more easily tired and dizzy (drunk) when drinking alcohol. Large amounts should be avoided for obvious reasons not pertaining to Lamictal
Reply

Loading...

Lamictal has definitely helped me. BUT-major withdrawl symptoms. Watch out for that; if you forget to take it, or you run out, you will get dizzy, Nauseous. High sensitivity to alcohol; 02 beers, and I'm pretty buzzed. I do want to get off this medication though; I went through a traumatic ordeal, that caused a major depression. I have since gotten over this, and my depression is maintained, but I am concerned about the long-term effects associated with being on an anti-depressant for long periods of time. I have been on lamical for about 02 years now. I want to look more holistic ways of mental health. Not at all to say that antidepressants shoudl be avoided; because there are many people that need the medication to function. However-if you feel your depression symptoms aren't very severe, I would talk to your doctor about tapering off the medication. Don't let the pharmaceutical industry fool you; these are DRUGS. Think for yourself, and don't let your doctor dictate your health decisions.
Reply

Loading...

I have been taking Lamictal for a few years now to treat my epilepsy. The worst thing that's happened to me side effect wise is being really drowsy. Apart from that I live my life quite happily without any noticeable effects to anyone. People just think I don't get enough sleep. lol

It's only in the past few years that it has been used as a "mood stabilizer." since it is in the final stages of testing, to the point where it won't just be used as a anti-convulsant. It will also be officially labelled as being a treatment for Bi-polar as well.
The medication despite not truly knowing how it works has a higher success rate at helping Bi-polar patients compared to Sodium Valproate or Lithium. Plus has a lot of pro's than con's compared to anti-depressants or other treatments.

If you want to know what you can or can't take, consume or drink I'd ask your doctor about it since they would know more about it.

klnaught:

The reason you had major withdraw symptoms is probably because you removed yourself without consulting a doctor. (which is never a good idea since they need to slowly ease you off it. After all your body has come to relay on it.) Plus I don't know what symptoms you are talking of since the worst I got was my seizures coming back, headaches, being hyper and suffering from insomnia. These are nothing compared to withdraw of other medications...

Also I don't know why you drank alcohol while taking this medication... I myself haven't touched a drop since taking this and nor do I intend to. It is never a good idea to drink while on ANY medication.
Also as poster above me said. Lamictal is NOT a anti-depressant and isn't advertised as such by anyone. It is a "Mood Stabilizer" and works very different to anti-depressants.

If you want off the medication and try other things out I would talk to your doctor first. I know having to take medication sucks but until the doctor tells you to stop you have to keep taking it for your own good. (They wouldn't of put you on it other wise!)
I myself have been taking Lamictal standalone for about 4 years. Before that I had been taking other anti-convulsant's for 6 years. I must say this is the best one I have been on. I have more energy compared to the others and it makes me feel good too.

So small suggestion; stop drinking and taking none-prescribed drugs(if you do) give it a chance to work by itself, and notice the difference.
Reply

Loading...

I have been taking Lamictal for 6 years. Always consult your doctor and go by how you feel. Everyone is different. I will say that yes I have had an occasional drink and had no adverse side effects. However as I said everyone is different. I will say that I have been very pleased with this treatment. It has given me my quality of life back. As, far as if i had to stay on it forever I would just to keep my quality of life. Good luck to you.
Reply

Loading...

Lamictal isn't an anti-depresant, it's a mood stabilizer. It's very important that the difference is recognized.
Reply

Loading...


you're on this med for depression? i was on lexapro for a few years. major withdrawls and made things so much worse for me. so now i am on lamictal. how was this med for you if you dont mind me asking?
Reply

Loading...


thank you. thats why i questioned the "depress"
Reply

Loading...